Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 1, 2012, 7:09 PM EST for 4 states. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 7:09 PM EST (00:09 UTC)
- Expired
- Dec 2, 2012, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 31 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WWUS71 KPHI 020009 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 709 PM EST SAT DEC 1 2012 PAZ054-055-021400- /O.NEW.KPHI.FG.Y.0012.121202T0009Z-121202T1400Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 709 PM EST SAT DEC 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SUNDAY. * LOCATION...PRIMARILY THE HIGHER TERRAIN IN CARBON AND MONROE COUNTIES. * TIMING...ONGOING DENSE FOG IS EXPECTED TO CONTINUE OVERNIGHT AND LIFT ON SUNDAY MORNING. * TEMPERATURES...CLOSE TO FREEZING AND SHOULD SLOWLY RISE OR REMAIN STEADY OVERNIGHT. THERE COULD BE SOME ICY SPOTS ON ROADWAYS THAT HAVE NOT BEEN RECENTLY SALTED. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ VM/TG
3 follow-up statements
189 WWUS71 KPHI 020351 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1051 PM EST SAT DEC 1 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027- PAZ060>062-067>071-021400- /O.EXA.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...READING...ALLENTOWN... BETHLEHEM...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA... PHILADELPHIA 1051 PM EST SAT DEC 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SUNDAY. * LOCATION...MUCH OF EASTERN PENNSYLVANIA...ALL BUT NORTHEAST NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND * TIMING...DENSE FOG IS EXPECTED TO CONTINUE OVERNIGHT AND LIFT SUNDAY MORNING. * TEMPERATURES...IN THE UPPER 30S. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ PAZ054-055-021400- /O.CON.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 1051 PM EST SAT DEC 1 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * LOCATION...CARBON AND MONROE COUNTIES. * TIMING...ONGOING DENSE FOG IS EXPECTED TO CONTINUE OVERNIGHT AND LIFT ON SUNDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
054 WWUS71 KPHI 020827 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 AM EST SUN DEC 2 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-021400- /O.CON.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 327 AM EST SUN DEC 2 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATION...EASTERN PENNSYLVANIA...ALL BUT NORTHEAST NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND * TIMING...DENSE FOG IS EXPECTED TO CONTINUE THROUGH MID MORNING. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. PLEASE BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES AS THEY MIGHT BE ICY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
373 WWUS71 KPHI 021409 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 909 AM EST SUN DEC 2 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-021515- /O.EXP.KPHI.FG.Y.0012.000000T0000Z-121202T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 909 AM EST SUN DEC 2 2012 ...DENSE FOG ADVISORY HAS EXPIRED... VISIBILITIES ARE SLOWLY IMPROVING ACROSS THE REGION, AND WIDESPREAD DENSE FOG IS BEGINNING TO DISSIPATE. HOWEVER, AREAS OF LOCALLY DENSE FOG REMAIN ACROSS THE FORECAST AREA, STILL REDUCING VISIBILITIES TO AROUND 1/4 MILE IN SOME LOCATIONS. THE DENSE FOG ADVISORY HAS EXPIRED FOR THE REGION, BUT WILL BE REPLACED SHORTLY WITH A SPECIAL WEATHER STATEMENT TO ADVISE ON THE REMAINING FOG ACROSS THE FORECAST AREA. $$ KLINE
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 1, 5:15 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 1, 5:15 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 PM EST SAT DEC 1 2012 .SYNOPSIS... A WARM FRONT FROM SOUTHERN VIRGINIA TO LAKE ERIE WILL MOVE NORTHEAST THROUGH OUR AREA SUNDAY. A WEAK FRONT PASSES THROUGH THE MID ATLANTIC STATES LATE SUNDAY NIGHT AND MONDAY MORNING...WHICH EFFECTIVELY PERMITS MUCH WARMER TEMPERATURES HERE EARLY NEXT WEEK AS HIGH PRESSURE IN THE CAROLINAS INFLUENCES OUR WEATHER. A COLD FRONT WILL MOVE EASTWARD OFF THE EASTERN SEABOARD WEDNESDAY MORNING. GREAT LAKES HIGH PRESSURE FOLLOWS THURSDAY WITH ANOTHER COLD FRONT SLATED TO EDGE INTO OUR REGION NEXT FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THROUGH THIS EVENING AND TONIGHT, STRONG SURFACE HIGH PRESSURE WILL REMAIN OVER FAR NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES. MEANWHILE, A STALLED SURFACE FRONT DRAPED ACROSS THE FAR SOUTHERN DELMARVA PENINSULA IS PROGGED TO GRADUALLY ADVANCE NORTHWARD AS A WARM FRONT GOING THROUGH TONIGHT AND THE EARLY MORNING OF SUNDAY. AT MID-LEVELS IN THE ATMOSPHERE, THE NAM AND GFS SHOW SOME RIDGING ACROSS THE REGION GOING THROUGH TONIGHT. WITH THESE FEATURES IN PLACE, AN OVERALL MOIST EASTERLY FLOW WILL CONTINUE ACROSS THE AREA. THE NAM AND GFS BOTH HINT AT THE POSSIBILITY OF LIGHT RAIN/DRIZZLE ACROSS OUR FAR NORTHERN ZONES, AND WE HAVE EXTENDED SLIGHT CHANCE POPS THROUGH ABOUT 6Z WITH THIS IN MIND. OVER THE HIGHER ELEVATIONS, SOME PATCHY FREEZING DRIZZLE MAY ALSO BE POSSIBLE IN THE NORMALLY COLDER LOCALES, BUT WE DO NOT EXPECT THIS ACTIVITY TO BE WIDESPREAD. MODEL RELATIVE HUMIDITY VALUES INDICATE CLOUDY CONDITIONS AND STRATUS THROUGH TONIGHT FOR THE NORTHERN HALF OF THE CWA. FOR THE SOUTHERN HALF, ESPECIALLY THROUGH SOUTHERN NJ AND THE DELMARVA LITTLE CLOUD COVER SHOULD ALLOW FOR RADIATING CONDITIONS AND PATCHY FOG TO FORM. THE PATCHY FOG MAY LAST FOR SEVERAL HOURS ACROSS THIS REGION, EXTENDING AFTER DAYBREAK SUNDAY. FOR TEMPERATURES, A BLEND OF MET/MAV GUIDANCE AND CONTINUITY WAS USED. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... PATCHY FOG WILL LIKELY BEGIN THE DAY, ESPECIALLY ACROSS SOUTHERN NJ AND THE DELMARVA, AND IT MAY LAST FOR A FEW HOURS AFTER DAYBREAK. A SURFACE WARM FRONT IS PROGGED TO BE ADVANCING NORTH OF THE REGION BY LATE MORNING INTO EARLY AFTERNOON. MEANWHILE, AN AREA OF LOW PRESSURE WILL BE TRACKING EASTWARD ACROSS SOUTHERN CANADA, DRAGGING A COLD FRONT ACROSS THE EASTERN GREAT LAKES REGION BY LATE IN THE DAY. AHEAD OF THIS FRONT, THERE MAY BE ENOUGH MOISTURE AND LIFT FOR A FEW LATE-DAY RAIN SHOWERS ACROSS OUR NORTHERN AREAS, AND WE HAVE MAINTAINED SLIGHT CHANCE TO CHANCE POPS WITH THIS IN MIND. TEMPERATURES OVERALL ARE EXPECTED TO BE MILDER THAN SATURDAY, AND A BLEND OF STAT GUIDANCE WITH CONTINUITY WAS USED. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... 500MB: A GENERALLY ZONAL FLOW ACROSS THE UNITED STATES WITH ABOVE NORMAL HEIGHTS AND EMBEDDED SHORT WAVES WILL ORGANIZE INTO A DECENT TROUGH CROSSING THE MID AND NORTH ATLANTIC COAST WEDNESDAY. THEREAFTER... TROUGHING DEVELOPS FROM SOUTH CENTRAL INTO SOUTHEAST CANADA TOWARD NEXT WEEKEND...WITH PLENTY OF UNCERTAINTY IN THE DETAILS. TEMPERATURES: MUCH WARMER THAN NORMAL MONDAY THROUGH TUESDAY NIGHT (15-20 DEGREES) THEN NEAR OR SLIGHTLY ABOVE NORMAL THEREAFTER THROUGH SATURDAY. SUNDAY NIGHT...SCATTERED LIGHT SHOWERS WITH THE CFP. ITS BEEN A DRY PATTERN SO BLENDED THE HIGHER 12Z/1 GFS MAV POPS WITH THE PRIOR FCST TO MAINTAIN A SEMBLANCE OF CONTINUITY. THIS PATTERN DOESN'T LEND A LOT CONFIDENCE IN WIDESPREAD SHOWERS...AT NIGHT IN SW FLOW. ALSO USED THE COLDER GFS MAV TEMPS FOR THIS SUNDAY NIGHT PERIOD SINCE I HAVE SOME DOUBT HOW MUCH OF THE CURRENT CHILLY AIR ERODES FROM NE PA AND NNJ. MONDAY...MILDER WITH CONSIDERABLE MORNING CLOUDINESS REVEALING SOME SUNSHINE BY MID OR LATE AFTN...ESPECIALLY NNJ. THIS ON A LIGHT WEST NORTHWEST WIND. RECORD MAX TEMPERATURES ARE IN THE UPPER 60S TO AROUND 70 EXCEPT 60 AT KMPO. FOR NOW...DUE TO LEFTOVER CLOUD COVER...PLAYED THE FCST CONSERVATIVE. MONDAY NIGHT...IT MAY BECOME FOGGY AGAIN LATE OR JUST A STRATUS DECK DEVELOPING IN LIGHT SOUTHERLY BL FLOW. CONTD VERY MILD!! TUESDAY...THE CONSIDERABLE MORNING CLOUD MAY GIVE WAY TO ENOUGH SUNSHINE TO PERMIT TEMPS TO RISE WELL UP INTO THE 60S. RECORDS ARE SEVERAL DEGREES WARMER THAN THOSE OF MONDAY...EXCEPT AT KGED - 70F 1951. TUESDAY NIGHT...ANOTHER LOW LEVEL JET EMBEDDED IN THE SOUTHWEST FLOW AHEAD OF COLD FRONT SHOULD PROVIDE A FOCUS FOR SHOWERS AHEAD OF THE FRONT TUESDAY NIGHT. THE MOISTURE PLUME WITH THE FRONT TUESDAY NIGHT DOES NOT APPEAR AS AMPLE AS SUNDAY NIGHT...SO THE SHOWER ACTIVITY MAY FRITTER AS IT CROSSES THE APPALACHIANS LATE AT NIGHT. WEDNESDAY...THE COLD FRONT MAY NOT MOVE OFF THE COAST TIL DAYBREAK OR SHORTLY AFTER AND THE SHOWER RISK FROM LATE TUE NIGHT MAY CARRY OVER THROUGH WEDNESDAY MORNING. A COOLER GUSTY NW WIND 20-25 KTS DEVELOPING IN THE AFTN. THE GRID FCST PROBABLY DIDN'T END THE CHANCE OF RAIN SOON ENOUGH IN SOME OF THE COASTAL WATERS (PRIOR TO 17Z) THURSDAY...LOOKS VERY NICE... THOUGH MORE SEASONABLE IN TEMPS....NEAR OR SLIGHTLY ABOVE NORMAL AS HIGH PRESSURE APPROACHES FROM THE GREAT LAKES. FRIDAY...THE NEXT CHANCE OF SHOWERS AHEAD OF THE NEXT CFP...ESPECIALLY LATE. SATURDAY...THE 12Z/1 ECMWF AND GFS HAVE A COLD FRONT AND LOW PRESSURE SYSTEM DRIFTING THROUGH THE AREA. THIS IS 7 DAYS IN THE FUTURE...LOOKS LIKE PCPN BUT NO CONFIDENCE IN DETAILS...ESPECIALLY SINCE THERE IS A LOT OF SPREAD IN THE ENSEMBLE JET STREAM-SHORT WAVE PATTERN. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MVFR CEILINGS WILL CONTINUE THROUGH THE OVERNIGHT FOR THE TAF SITES FROM KPNE AND NORTHWARD. VFR CEILINGS ARE EXPECTED TO LAST FOR KPHL THROUGH 0Z, BUT SHORTLY THEREAFTER AROUND 3Z, MVFR CEILINGS ARE EXPECTED TO RETURN. FOR THESE SITES, THERE ARE MIXED SIGNALS IN MODEL GUIDANCE, AND WE HAVE HINTED AT THE POSSIBILITY OF IFR FOR A TIME DURING THE LATE-NIGHT AND OVERNIGHT TIMEFRAME. FOR SITES FARTHER SOUTH, INCLUDING KMIV AND KACY, VFR CEILINGS ARE EXPECTED THROUGH THE NIGHT, BUT WITH GOOD RADIATING CONDITIONS, FOG FORMATION IS POSSIBLE. SUNDAY...LOWER CEILINGS WILL LAST AT THE SITES THROUGH THE MID-MORNING HOURS, BUT MOST SITES SHOULD SEE IMPROVEMENT TO VFR BY AROUND 15Z OR 16Z. OUTLOOK... SUNDAY NIGHT...MVFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS AND THE PASSAGE OF A COLD FRONT. THERE IS A LOW CHANCE OF IFR CONDITIONS NORTH OF KPHL AFTER 0400 UTC MONDAY. LOW LEVEL WIND SHEAR IS POSSIBLE AS A LOW LEVEL JET PASSES DURING THE EVENING. MONDAY...MAINLY VFR CONDITIONS WITH OCNL CIGS AOA 3000 FT. LIGHT WNW WIND. MONDAY NIGHT...MAINLY VFR CONDITIONS ARE EXPECTED...WITH MVFR CEILINGS POSSIBLE NORTH AND WEST OF KPHL. CHANCE IFR CONDS IN PATCHY FOG TOWARD DAYBREAK TUESDAY. TUESDAY...VFR CONDITIONS ARE EXPECTED BY AFTERNOON. SOUTHWEST WINDS COULD GUST TO 20 KNOTS IN THE AFTERNOON. TUESDAY NIGHT...MVFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS AND THE PASSAGE OF A COLD FRONT. LOW LEVEL WIND SHEAR IS POSSIBLE AS A LOW LEVEL JET CROSSES THE AREA DURING THE EVENING. WEDNESDAY...VFR CONDITIONS ARE EXPECTED. POSSIBLE AFTN CIGS NEAR 5000 FT. NORTHWEST WINDS SHOULD GUST 20 TO POSSIBLY AS MUCH AS 30 KTS DURING THE AFTN. THURSDAY...VFR. LIGHT WIND. && .MARINE... FOR MOST OF OUR COASTAL WATERS AND DELAWARE BAY, WINDS AND SEAS WILL BE BELOW SCA CRITERIA THROUGH SUNDAY. HOWEVER, OBSERVATIONS AT BUOY 44065 INDICATE WIND GUSTS STILL HOVERING AROUND 20 KNOTS AND SEAS STILL HOLDING AT 5 FEET. THEREFORE, WE HAVE EXTENDED THE SCA THROUGH 3Z FOR ANZ 450 OUTLOOK... A SOUTH-SOUTHWEST WARM AIR ADVECTION FLOW SCA FOR THE ATLC WATERS MAY BE NEEDED SUNDAY NIGHT THEN GENERALLY BELOW SCA CONDITIONS MONDAY THROUGH TUESDAY WITH A POSSIBLE SCA LATE TUE NIGHT AND WEDNESDAY. && .CLIMATE... MONTHLY CLM'S WERE RUN FOR NOVEMBER. NOVEMBER IN PERSPECTIVE WILL PROBABLY BE DETAILED MONDAY AND TUESDAY. KPHL APPARENTLY BROKE A 14 CONSECUTIVE MONTH PERIOD OF ABOVE NORMAL TEMPS...TIED FOR 3RD LONGEST CONSECUTIVE MONTHLY ABOVE NORMAL PERIOD. TEMPERATURES IN NOVEMBER WERE COLDER THAN NORMAL OVER THE EASTERN HALF OF THE COUNTRY...ESPECIALLY THE MID ATLC STATES DOWN TO FLORIDA WHILE IT WAS WARMER THAN NORMAL OVER MOST OF THE WEST. NOT ONLY WAS NOVEMBER DRY AROUND HERE...OVER MOST OF THE COUNTRY THE PERCENT OF NORMAL PRECIPITATION WAS GENERALLY LESS THAN HALF... WITH THE EXCEPTION OF THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ450. && SYNOPSIS...DRAG NEAR TERM...KLINE SHORT TERM...KLINE LONG TERM...DRAG AVIATION...DRAG/KLINE MARINE...DRAG/KLINE CLIMATE...
Hazardous weather outlook, Dec 1, 3:59 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EST SAT DEC 1 2012 NJZ001-PAZ055-022100- SUSSEX-MONROE- 359 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE MAY STILL BE SOME SPOTTY FREEZING DRIZZLE IN THE HIGHEST TERRAIN THROUGH THIS EVENING...NEAR WANTAGE AND HIGH POINT IN EXTREME NORTHWEST NEW JERSEY AND NEAR MOUNT POCONO IN MONROE COUNTY PENNSYLVANIA. PATCHY DENSE FOG IS POSSIBLE IN THESE SAME HIGH TERRAIN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY DENSE FOG IS POSSIBLE THROUGH MUCH OF MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ054-060>062- 067>071-022100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-BERKS-LEHIGH-NORTHAMPTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 359 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT...ESPECIALLY IN SOUTHERN NEW JERSEY...SOUTHEAST PENNSYLVANIA...DELAWARE AND MARYLAND'S EASTERN SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY DENSE FOG IS POSSIBLE THROUGH MID MORNING MONDAY...ESPECIALLY IN SOUTHERN NEW JERSEY...SOUTHEAST PENNSYLVANIA...DELAWARE AND MARYLAND'S EASTERN SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-022100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:38 AM EST | Small Craft Advisory | PHI | 24 hr |
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.